The World Health Organization has published new guidelines on managing opioid overdose in a community setting.
Here are the four main recommendations:
·People who are likely to witness an opioid overdose (e.g., close friends, partners, or family members) should have access to naloxone and know how to administer it in an emergency.
·People administering naloxone should choose the route of administration (e.g., intravenous, intramuscular, subcutaneous, or intranasal) based on the formulation available, how well they can administer it, the setting, and local context.
·First responders should concentrate on managing the person’s airway, administering naloxone, and assisting ventilation.
Following successful naloxone administration and resuscitation, the person’s level of consciousness and breathing should be closely monitored until he or she has fully recovered.
Leave a Reply
You must be logged in to post a comment.